Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 12, 2018, 10:42 AM EDT for Johnston County, North Carolina. It took effect at Oct 12, 2018, 2:00 PM EDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2018, 10:42 AM EDT (14:42 UTC)
- In effect from
- Oct 12, 2018, 2:00 PM EDT
- Expired
- Oct 13, 2018, 5:44 AM EDT
- In force
- 16 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Smithfield (SMFN7). The gauge peaked at 14.98 ft at Oct 12, 2018, 9:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
733
WGUS42 KRAH 121442
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1042 AM EDT Fri Oct 12 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-130242-
/O.NEW.KRAH.FL.W.0031.181012T1800Z-181014T0524Z/
/SMFN7.1.ER.181012T1800Z.181013T0600Z.181013T1724Z.NO/
1042 AM EDT Fri Oct 12 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Neuse River At Smithfield.
* from this afternoon to late Saturday night, or until the warning is
cancelled.
* At 10:15 AM Friday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 16.5 feet by after midnight.
The river will fall below flood stage by tomorrow early
afternoon.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Smithfield 15 13.3 Fri 10 AM 15.9 11.5 7.3 5.9 5.5
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$3 follow-up statements
797
WGUS82 KRAH 121832
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
232 PM EDT Fri Oct 12 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-121902-
/O.CAN.KRAH.FL.W.0030.000000T0000Z-181013T0808Z/
/CLYN7.1.ER.181012T1103Z.181012T1415Z.181012T1637Z.NO/
232 PM EDT Fri Oct 12 2018
The Flood Warning is cancelled for
the Neuse River Near Clayton.
* At 1:15 PM Friday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* The river fell below flood stage at 12:37 PM Friday.
* Forecast...The river will continue to fall to 5.6 feet by tomorrow
morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Clayton 9 8.9 Fri 01 PM 5.6 3.4 2.2 2.2 2.7
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-130631-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-181013T2217Z/
/SMFN7.1.ER.181012T2210Z.181013T0600Z.181013T1017Z.NO/
232 PM EDT Fri Oct 12 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 1:15 PM Friday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening
and continue to rise to near 15.5 feet by after midnight.
The river will fall below flood stage by tomorrow morning.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Smithfield 15 14.2 Fri 01 PM 14.8 10.6 7.2 6.0 6.4
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$364
WGUS82 KRAH 130052
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
852 PM EDT Fri Oct 12 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-131251-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-181013T2200Z/
/SMFN7.1.ER.181013T0031Z.181013T0600Z.181013T1000Z.NO/
852 PM EDT Fri Oct 12 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 PM Friday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Friday evening
and continue to rise to near 15.4 feet by early Saturday morning.
The river will fall below flood stage by Saturday morning.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Smithfield 15 15.0 Fri 08 PM 14.8 11.4 9.0 11.8 14.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$839
WGUS82 KRAH 130944
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
544 AM EDT Sat Oct 13 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-131014-
/O.CAN.KRAH.FL.W.0031.000000T0000Z-181013T2200Z/
/SMFN7.1.ER.181013T0030Z.181013T0030Z.181013T0030Z.NO/
544 AM EDT Sat Oct 13 2018
The Flood Warning is cancelled for
the Neuse River At Smithfield.
* At 5:15 AM Saturday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 8:30 PM Friday.
* Forecast...The river will continue to fall to 11.0 feet by tomorrow
morning.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Neuse River
Smithfield 15 13.7 Sat 05 AM 14.4 11.0 8.6 11.4 13.8
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 12, 10:15 AM EDT, 27 minutes earlier.
Area forecast discussion, Oct 12, 10:15 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1015 AM EDT Fri Oct 12 2018 .SYNOPSIS... Cool and dry high pressure will build into the area from the northwest today through the upcoming weekend, although an upper level disturbance will bring some cloudiness as it crosses the region late tonight through early Saturday. A warm front will lift northward into the area Sunday night. && .NEAR TERM /THROUGH TONIGHT/... As of 1015 AM Friday... A lovely day ahead after yesterday's tumultuous day. We're seeing a brief period of gustiness this morning with the onset of mixing, as 925 mb winds on the 12z GSO sounding are still a hefty 30 kts post- Michael. But these should disperse quickly as low level ridging builds in from the WNW through the day. Clouds will be limited to absent as deep dry air advects into the region, although a few high clouds now over the lower Miss Valley will pass over S sections late. Observed thicknesses this morning are just a few meters below normal, and despite the likelihood that they won't rise much today, the abundant sunshine should help offset the cooling, so have nudged temps up slightly, with highs now around 70 to the mid 70s. -GIH Earlier discussion from 340 AM: Michael is becoming post tropical as it speeds away from the mid-Atlantic coast this morning. In its wake, a fairly flat but fast west-southwesterly flow aloft will develop across the Carolinas today. Aloft, a progressive short wave trough located over the northern Plains this morning, will quickly dive into the OH Valley this evening and into the mid Atlantic by Saturday morning. The bulk of the forcing for ascent with this system will remain north of our area but a narrow tail of vorticity will reach the southern Appalachians by Saturday morning. At the lower levels, a weak surface trough that is a reflection the progressive upper trough reaches central NC Saturday morning. The air mass across central NC today will be much drier than previous weeks with precipitable water values less than 0.5 inches. Other than some shallow moisture in the surface layer resulting from the significant rain received during Michael, the low levels are dry and stable. Increasing high level moisture will stream into the area resulting in intervals of high and mid clouds. Given the limited deep layer moisture and limited forcing, will not include any PoPs for the passing upper trough although I wouldn't be surprised to see a sprinkle or shower across the northern Piedmont around daybreak Saturday. Otherwise, fair and manly dry weather is expected through the overnight hours. Temperatures will finally feel like fall today and tonight. Temperature guidance is varied today with the NAM statistical guidance providing a high of 66 for RDU, the GFS 69, and the EC 73. Will follow a compromise and go with highs in the upper 60s to lower 70s across the area. Lows tonight will range in the lower 50s with a few cooler spots falling into the upper 40s. Normal highs for today are 74 for RDU, 71 for GSO and 76 for FAY with normal lows 51, 50 and 53 respectively. Our current forecast max/min temperatures would result in the first below normal day for RDU since late August. -Blaes && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 350 AM Friday... The upper air pattern during the period will feature a departing shortwave trough early on Saturday followed by southwesterly flow aloft before a disorganized shearing trough approaches from the southwest late Saturday night. A weak surface trough moves across central NC Saturday morning followed by cool high pressure that will build into the area. The passing of the surface trough should be dry although a morning sprinkle is possible near the VA border. Expect periods of high and mid clouds on Saturday morning and again late Saturday night. Highs Saturday will range in the mid 60s around 70 with lows in the upper 40s to lower 50s. -Blaes && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 400 AM Friday... Surface high pressure will move offshore on Sunday and winds will shift to more easterly and thus some cloud cover will begin to form along the mountains to the west and gradually expand eastward through the day. Despite the increase in cloud cover, no rain is expected. Temperatures will be very comfortable with afternoon highs in the mid 60s in the NW Piedmont to mid 70s to the southeast. Lows Sunday night will begin to moderate with the increased cloud cover and will bottom out in the mid to upper 50s. The situation becomes more complicated for early next week but models are in fairly good agreement as a low pressure system crossing southern Quebec drags a cold front through the Great Lakes, spurred on by a developing upper level trough. Ahead of the surface front a wave of low pressure develops in the mid Mississippi Valley and moves northeastward along the front, eventually becoming the new parent low. The problem is that all this activity occurs along the front and it never gets any eastward momentum. Therefore, expect the cold front to remain north and west of the forecast area through Monday. While this means much of the forecast area should stay dry, it also means that strong warm air advection ahead of the front will make afternoon highs warm up again quite a bit. Expect mid 70s in the Triad to low to mid 80s across the southeastern counties. A slight southward push from the mid-level trough to the west will get the front closer to the area on Tuesday and several shortwaves riding the front will provide unsettled conditions through the day and into Tuesday night and perhaps Wednesday morning before finally clearing out as the mid-level trough axis gets much closer to the area. Therefore expect Tuesday to be wet and cooler. There will be quite a temperature gradient across the CWA with highs near 70 in the north to 80 degrees in the south. By Wednesday morning the precipitation moves out and the front eventually moves through the area, replaced by continental high pressure from the west. Mid 60s to mid 70s on Wednesday for daytime highs. Cooler temps will prevail on Thursday with highs in the 60s to near 70 degrees. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 755 AM Friday... High confidence of VFR conditions through the 24-hour TAF period. Skies are clear this morning as a cooler and drier air mass builds into the region. An upper level disturbance will bring some increasing mid and high clouds late tonight and early Saturday but with VFR conditions. Northwest to westerly winds at around 10kts with a few gusts to 15kts will relax toward midday and remain generally light through tonight. Looking beyond the 24-hour TAF period, generally VFR conditions are expected through Monday. A cold front will approach the area late Monday into Tuesday, bringing an increase in clouds and the potential for some adverse aviation conditions. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield/Blaes SHORT TERM...Blaes LONG TERM...Ellis AVIATION...Blaes
Hazardous weather outlook, Oct 12, 4:19 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 419 AM EDT Fri Oct 12 2018 NCZ007>010-021>026-038>041-073>076-083-084-130830- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- 419 AM EDT Fri Oct 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Swollen river, creeks and streams may result in residual flooding in low-lying or flood prone areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor river flooding is expected to linger into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-042-043-077-078-085-086-088-089-130830- Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 419 AM EDT Fri Oct 12 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 12, 8:23 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
823 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TROPICAL STORM 1 SSE ASHEBORO 35.71N 79.81W
10/11/2018 RANDOLPH NC EMERGENCY MNGR
TROPICAL WIND GUSTS DOWNED MORE THAN 400
TREES, SEVERAL POWER LINES, AND PRODUCED A
VARIETY OF DAMAGE TO ABOUT 20 HOMES ACROSS
THE COUNTY.
0925 PM TROPICAL STORM HALIFAX 36.32N 77.60W
10/11/2018 HALIFAX NC EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0916 PM FLASH FLOOD 4 SSW PILOT 35.83N 78.29W
10/11/2018 WAKE NC 911 CALL CENTER
TROPICAL RAINS CAUSED WATER TO FLOW OVER THE
ROADWAY NEAR THE INTERSECTION OF US 264 AT
GANNON AVENUE.
0830 PM TROPICAL STORM 1 NW NASHVILLE 35.98N 77.97W
10/11/2018 NASH NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0800 PM TROPICAL STORM LOUISBURG 36.10N 78.30W
10/11/2018 FRANKLIN NC EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE COUNTY, WITH
SOME ROADS BLOCKED DUE TO DOWNED TREES.
PROGRESS ENERGY REPORTING APPROXIMATELY 3000
RESIDENTS WITHOUT POWER.
0800 PM TROPICAL STORM HENDERSON 36.32N 78.42W
10/11/2018 VANCE NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
SEVERAL DOWNED TREES FELL ONTO HOME AND
VEHICLES. AN APARTMENT COMPLEX IN HENDERSON
WAS EVACUATED DUE TO A TREE FALLING ON AND
DAMAGING A GAS LINE.
0745 PM TROPICAL STORM 4 WSW RALEIGH 35.80N 78.71W
10/11/2018 WAKE NC BROADCAST MEDIA
A MAN WAS INJURED WHEN A TREE LIMB FELL ONTO
A TRUCK AND TRAILER AT THE STATE
FAIRGROUNDS.
0743 PM TROPICAL STORM 4 NNW ELM CITY 35.85N 77.90W
10/11/2018 NASH NC ASOS
CORRECTS PREVIOUS TROPICAL STORM REPORT FROM
4 NNW ELM CITY. A 61 MPH WIND GUST WAS
MEASURED AT KRWI ASOS.
0730 PM TROPICAL STORM 1 SE WILSON 35.72N 77.92W
10/11/2018 WILSON NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY,
INCLUDING ONE ON A HOME, AND ONE ON A CAR.
MANY POWER OUTAGES REPORTED AS WELL.
0730 PM TROPICAL STORM 1 E WARRENTON 36.40N 78.15W
10/11/2018 WARREN NC EMERGENCY MNGR
NUMEROUS TREES DOWN ALL ACROSS THE COUNTY.
SOME ROADS BLOCKED DUE TO DOWN TREES.
0724 PM TROPICAL STORM 6 W FALLS LAKE 35.93N 78.68W
10/11/2018 WAKE NC LAW ENFORCEMENT
CAR COVERED IN POWER LINES AND TREES AT
CREEDMOOR RD BETWEEN I-540 AND NORWOOD RD.
0711 PM TROPICAL STORM 2 ENE KNIGHTDALE 35.81N 78.45W
10/11/2018 WAKE NC LAW ENFORCEMENT
KNIGHTDALE BLVD SHUT DOWN AT MARKS CREEK RD
DUE TO A LOW-HANGING TREE.
0700 PM FLASH FLOOD CREEDMOOR 36.12N 78.69W
10/11/2018 GRANVILLE NC 911 CALL CENTER
SEVERAL ROADS CLOSED IN THE AREA DUE TO
FLOODING.
0700 PM FLASH FLOOD 5 W HIGH POINT 35.98N 80.09W
10/11/2018 DAVIDSON NC PUBLIC
WATER RESCUE IN PROGRESS IN THE WILLOW CREEK
GOLF COURSE COMMUNITY. ALSO, FLOOD WATERS
STARTING TO FLOW NEARBY OVER THE BRIDGE AT
MOCK ROAD.
0642 PM HEAVY RAIN 5 SE SEDGE GARDEN 36.04N 80.07W
10/11/2018 M5.26 INCH FORSYTH NC PUBLIC
5.26 INCHES OF RAIN MEASURED SINCE MIDNIGHT
8 MILES SOUTH OF KERNERSVILLE OR 5.5 MILES
NORTHWEST OF HIGH POINT.
0606 PM TROPICAL STORM LILLINGTON 35.40N 78.82W
10/11/2018 HARNETT NC EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN THROUGHOUT THE
COUNTY, INCLUDING SOME ON POWER LINES.
APPROXIMATELY 1100 PEOPLE REPORTED WITHOUT
POWER.
0600 PM TROPICAL STORM OXFORD 36.31N 78.59W
10/11/2018 GRANVILLE NC PUBLIC
WIDESPREAD TREES AND POWER-LINES DOWN.
0545 PM TROPICAL STORM 3 WNW COATS CROSSROADS 35.53N 78.60W
10/11/2018 JOHNSTON NC TRAINED SPOTTER
TIN ROOF WAS BLOWN OFF OF A BARN NEAR THE
INTERSECTION OF ENNIS ROAD AND OLD
FAIRGROUND ROAD. A TREE WAS ALSO REPORTED
DOWN NEARBY THE INTERSECTION OF OLD
FAIRGROUND ROAD AND HONEYCUTT ROAD.
0540 PM FLASH FLOOD ROXBORO 36.40N 78.98W
10/11/2018 PERSON NC EMERGENCY MNGR
SOME CARS STUCK IN WATER DUE TO FLOODING.
0540 PM TROPICAL STORM ROXBORO 36.40N 78.98W
10/11/2018 PERSON NC EMERGENCY MNGR
PERSON COUNTY HAS DECLARED A STATE OF
EMERGENCY. TREES ARE DOWN ON HOMES, AND
POWER OUTAGES ARE COUNTYWIDE.
0530 PM FLASH FLOOD 3 WNW MCLEANSVILLE 36.12N 79.71W
10/11/2018 GUILFORD NC PUBLIC
NORTH BUFFALO CREEK AT SR 2832 FLOODED OUT
OF ITS BANKS.
0530 PM TROPICAL STORM 3 NNE RALEIGH 35.85N 78.64W
10/11/2018 WAKE NC PUBLIC
A DOWNED TREE BROUGHT DOWN POWER LINES ON
EAST MILLBROOK RD AND SEDGEFIELD DR IN NORTH
RALEIGH.
0515 PM TROPICAL STORM 1 SE SANFORD 35.47N 79.17W
10/11/2018 LEE NC TRAINED SPOTTER
TREES DOWN ALL THROUGHOUT THE COUNTY.
0505 PM TROPICAL STORM 2 SE FAYETTEVILLE 35.05N 78.88W
10/11/2018 CUMBERLAND NC EMERGENCY MNGR
TRANSFORMER BLOWN OUT, RESULTING IN A POWER
OUTAGE AT CUMBERLAND COUNTY EOC. CURRENTLY
ON GENERATOR POWER.
0500 PM TROPICAL STORM MORRISVILLE 35.83N 78.83W
10/11/2018 WAKE NC TRAINED SPOTTER
1-2 FOOT DIAMETER TREE DOWN ON A VAN ON
DOWNING BROOK CT.
0449 PM FLASH FLOOD 4 NNW GREENSBORO 36.14N 79.86W
10/11/2018 GUILFORD NC PUBLIC
HORSEPEN CREEK AT US 220 FLOODED OUT OF ITS
BANKS.
0430 PM TROPICAL STORM 2 NE DURHAM 36.00N 78.89W
10/11/2018 DURHAM NC 911 CALL CENTER
15 TO 20 TREES BLOWN DOWN ACROSS THE COUNTY,
INCLUDING 2 TREES DOWN ON HOMES.
0405 PM FLASH FLOOD 2 ESE RALEIGH 35.82N 78.63W
10/11/2018 WAKE NC PUBLIC
CRABTREE CREEK AT OLD WAKE FOREST ROAD
FLOODED OUT OF ITS BANKS.
0400 PM TROPICAL STORM SILER CITY 35.72N 79.46W
10/11/2018 CHATHAM NC EMERGENCY MNGR
16,947 POWER OUTAGES, 313 TREES DOWN, AND 23
REPORTS OF DAMAGE TO STRUCTURES THROUGHOUT
CHATHAM COUNTY.
0400 PM TROPICAL STORM 1 SW CHAPEL HILL 35.91N 79.06W
10/11/2018 ORANGE NC 911 CALL CENTER
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY,
INCLUDING SOME ON STRUCTURES, AND RESULTING
IN STRUCTURAL FIRES.
0400 PM TROPICAL STORM WADESBORO 34.97N 80.08W
10/11/2018 ANSON NC EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN ON POWER
LINES AND IN ROADWAYS THROUGHOUT THE COUNTY.
0400 PM TROPICAL STORM CARTHAGE 35.34N 79.42W
10/11/2018 MOORE NC 911 CALL CENTER
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY,
INCLUDING TWO ON HOMES, ONE ON A VEHICLE,
AND MANY ON ROADS.
0400 PM TROPICAL STORM 1 NE BURLINGTON 36.10N 79.44W
10/11/2018 ALAMANCE NC EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY,
INCLUDING SOME BLOCKING ROADS AND SOME ON
HOMES. COUNTY EOC ON GENERATOR POWER.
0400 PM TROPICAL STORM SILER CITY 35.72N 79.46W
10/11/2018 CHATHAM NC 911 CALL CENTER
MULTIPLE TREES DOWN ON RESIDENCES, ROADS,
AND POWER LINES IN WESTERN CHATHAM COUNTY,
INCLUDING IN SILER CITY.
0358 PM TROPICAL STORM 1 NNE ALAMANCE 36.05N 79.48W
10/11/2018 ALAMANCE NC ASOS
56 MPH WIND GUST REPORTED AT
BURLINGTON-ALAMANCE REGIONAL AIRPORT.
0338 PM TROPICAL STORM 4 WNW SMITHFIELD 35.53N 78.41W
10/11/2018 JOHNSTON NC FIRE DEPT/RESCUE
SMITHFIELD FD RESPONDING TO DOWNED TREE ON
SWIFT CREEK RD NEAR CLEVELAND RD. LANE
BLOCKED.
0315 PM TROPICAL STORM 1 E WINSTON-SALEM 36.10N 80.24W
10/11/2018 FORSYTH NC EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT FORSYTH
COUNTY.
0315 PM FLASH FLOOD 1 E WINSTON-SALEM 36.10N 80.24W
10/11/2018 FORSYTH NC EMERGENCY MNGR
WIDESPREAD FLOODING RESULTING IN MANY ROAD
CLOSURES AND WATER RESCUES THROUGHOUT
FORSYTH COUNTY.
0306 PM TROPICAL STORM 3 ESE BETHEL HILL 36.49N 78.83W
10/11/2018 PERSON NC EMERGENCY MNGR
ABOUT HALF A DOZEN REPORT OF TREES DOWN
COUNTYWIDE, INCLUDING AT 861 TATUM RD,
BOWMANTOWN RD/BUCK ST, 1333 HURDLE MILLS RD,
AND 1559 SURL MT. TIRZAH RD.
0305 PM TROPICAL STORM 1 ENE TRINITY 35.89N 79.99W
10/11/2018 RANDOLPH NC EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN ROADS AND
ON HOUSES IN THE NW PORTION OF RANDOLPH
COUNTY, INCLUDING AT TRINITY, ARCHDALE, AND
THOMASVILLE.
0248 PM FLASH FLOOD 3 SSE RALEIGH 35.79N 78.64W
10/11/2018 WAKE NC LAW ENFORCEMENT
CAPITAL BLVD IN RALEIGH BETWEEN W LANE ST
AND W PEACE ST CLOSED DUE TO FLOODING.
0231 PM TROPICAL STORM 3 NE WINSTON-SALEM 36.14N 80.23W
10/11/2018 FORSYTH NC ASOS
56 MPH WIND GUST MEASURED AT KINT.
0223 PM TROPICAL STORM 3 WSW FLOWERS 35.63N 78.40W
10/11/2018 JOHNSTON NC FIRE DEPT/RESCUE
WILSON MILLS FD RESPONDING TO A DOWNED TREE
AT VINSON RD AND GLEN LAUREL RD.
0223 PM TROPICAL STORM 4 N LEWISVILLE 36.16N 80.41W
10/11/2018 FORSYTH NC COCORAHS
1-FOOT DIAMETER TREE REPORTED DOWN BY A
COCORAHS OBSERVER IN WESTERN FORSYTH COUNTY.
0223 PM HEAVY RAIN 4 N LEWISVILLE 36.16N 80.41W
10/11/2018 M4.98 INCH FORSYTH NC COCORAHS
4.98 INCHES OF RAIN MEASURED SO FAR FROM A
COCORAHS STATION.
0220 PM TROPICAL STORM 1 NW WADESBORO 34.97N 80.08W
10/11/2018 ANSON NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0200 PM TROPICAL STORM 5 ENE EAST LAURINBURG 34.79N 79.36W
10/11/2018 SCOTLAND NC ASOS
40 MPH WIND GUST MEASURED AT KMEB.
0159 PM TROPICAL STORM 1 NNW RDU INTERNATIONAL 35.88N 78.79W
10/11/2018 WAKE NC ASOS
40 MPH WIND GUST MEASURED AT KRDU.
0152 PM TROPICAL STORM 1 SE ALBEMARLE 35.35N 80.18W
10/11/2018 STANLY NC 911 CALL CENTER
A FEW TREES DOWN ACROSS THE COUNTY.
0136 PM TROPICAL STORM 3 NE WINSTON-SALEM 36.14N 80.23W
10/11/2018 FORSYTH NC ASOS
43 MPH WIND GUST MEASURED AT KINT.
0132 PM TROPICAL STORM 1 NNW PINEHURST 35.20N 79.47W
10/11/2018 MOORE NC EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY.
0130 PM TROPICAL STORM 2 NNE LEXINGTON 35.83N 80.24W
10/11/2018 DAVIDSON NC 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
0130 PM TROPICAL STORM 1 SW ASHEBORO 35.71N 79.83W
10/11/2018 RANDOLPH NC PUBLIC
TREES DOWN ACROSS THE COUNTY.
0130 PM TROPICAL STORM 2 E GREENSBORO 36.08N 79.79W
10/11/2018 GUILFORD NC 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
0130 PM FLASH FLOOD 5 E GREENSBORO 36.09N 79.74W
10/11/2018 GUILFORD NC EMERGENCY MNGR
SEVERAL STREETS WITHIN THE CITY FLOODED DUE
TO FLASH FLOODING. THIS INCLUDES WENDOVER
AVENUE NEAR MARKET STREET, E. BESSEMBER
AVENUE NEAR YANCEYVILLE STREET, S. CHAPMAN
STREET NEAR W. MARKET STREET AND GATE CITY
BLVD. NEAR ELM STREET AN EUGENE STREET.
0128 PM TROPICAL STORM 3 WSW LAKE WHEELER 35.69N 78.77W
10/11/2018 WAKE NC LAW ENFORCEMENT
TREE DOWN AT CROWDER PARK DR AND TEN-TEN RD.
0114 PM TROPICAL STORM 3 ESE WINSTON-SALEM 36.09N 80.21W
10/11/2018 FORSYTH NC EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0100 PM TROPICAL STORM ROXBORO 36.39N 78.98W
10/11/2018 PERSON NC EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY.
0100 PM TROPICAL STORM 1 ESE TROY 35.36N 79.88W
10/11/2018 MONTGOMERY NC EMERGENCY MNGR
TREES DOWN THROUGHOUT THE COUNTY.
0100 PM TROPICAL STORM 1 WSW ROCKINGHAM 34.94N 79.77W
10/11/2018 RICHMOND NC EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY.
1200 PM FLASH FLOOD 1 SW ALBEMARLE 35.35N 80.21W
10/11/2018 STANLY NC 911 CALL CENTER
HIGHWAY 52 CLOSED DUE TO FLOODING BETWEEN NC
HIGHWAY 24/27 AND THE NE CONNECTOR.
1100 AM FLASH FLOOD 3 W MORVEN 34.87N 80.05W
10/11/2018 ANSON NC 911 CALL CENTER
SEVERAL ROADS FLOODED ALONG NC HIGHWAY 52
BETWEEN WADESBORO AND MORVEN. THIS INCLUDES
LOCKHART RD, ROBINSON BRIDGE RD, AND RATLIFF
GIN RD. OLD RUBY SOUTH CAROLINA ROAD NEAR
HIGHWAY 742 SOUTH IS ALSO FLOODED.
&&Local storm report, Oct 12, 8:43 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TROPICAL STORM 3 NE YOUNGSVILLE 36.05N 78.44W
10/11/2018 FRANKLIN NC TRAINED SPOTTER
46 MPH MEASURED WIND GUST FROM THE NW.
SPOTTER ALSO REPORTED A MINIMUM PRESSURE OF
29.20 INCHES AROUND 545 PM CORRELATED WITH A
PERIOD OF CALM WINDS AND PATCH OF BLUE SKY
THAT PRECEDED THIS GUST.
&&
GIHLocal storm report, Oct 12, 9:02 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TROPICAL STORM 1 NNE ALAMANCE 36.05N 79.48W
10/11/2018 ALAMANCE NC NWS EMPLOYEE
SEVERAL TREES REPORTED DOWN NEAR KBUY.
&&
BAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 77 min |
| Oct 12, 5:50 AM EDT | River Flood Warning | RAH | Johnston | 15 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.